Alert archive / Kentucky / Tornado Warnings in 2019
Tornado Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 23, 2019, 5:09 PM CDT for Livingston County, Lyon County, Marshall County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 23, 2019, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Livingston County, KY, Lyon County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 46 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 3:47 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 23, 3:47 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Paducah KY 347 PM CDT Sun Jun 23 2019 .SHORT TERM...(Tonight through Tuesday night) Issued at 255 PM CDT Sun Jun 23 2019 Southwesterly flow aloft, combined with a deep moist low level flow, will continue to enable shower and tstm development this afternoon, and again overnight. A perturbation in the flow aloft will tend to support a line of deep moist convection moving eastward through southeastern MO. This line is forecast to hold together and move all the way across western KY and southernmost IL this afternoon and early evening. This is where the best instability currently is. Some severe weather is possible with the line into the early evening. Scattered showers and tstms may still develop ahead of the line. The PAH forecast area will be between disturbances aloft for the rest of the evening while the lower troposphere stabilizes. This will be conducive to a lull in the pcpn. However, there may be a return of activity after midnight with the arrival of another shortwave/disturbance aloft, lingering into the daylight hours Mon. The intensity of storms should stay below severe levels for most of the region as coverage gradually lessens from the west. However, there is a small possibility of severe weather occurrence in the far eastern tier of counties in the afternoon. Starting Mon night, we will be under drier surface high pressure conditions, and quasi-zonal flow aloft. Other than a small chance of measurable rainfall near the AR/TN state lines due to a southern stream disturbance, a welcome dry period is forecast. .LONG TERM...(Wednesday through Sunday) Issued at 255 PM CDT Sun Jun 23 2019 In general, high pressure at the surface will combine rising mid/upper level heights to provide a primarily rain-free period and seasonably warm/humid air across the region. Only caveat is the possibility of a weak mid-level low pressure system getting cut off underneath the main westerlies up to the north. This could offer a bit higher chance of seeing some mainly diurnally driven convection during the latter half of the week. For now through, will play things mainly rain-free for most of the long term, with average POPs at or below 20 percent. && .AVIATION... Issued at 134 PM CDT Sun Jun 23 2019 Outside of tstm activity, a southerly to southwesterly low level flow, generally sustained AOB 12 knots, will continue through the 24 hour TAF period. VFR conditions are forecast outside of shower and tstm activity, with the possible exception of some MVFR cigs Mon morning. Best guess is for lines of activity and other scattered activity to be concentrated in the Pennyrile region of KY and southeastern MO early this afternoon. As the afternoon goes on, it appears the western storms will probably make it all the way across mainly southern parts of the region, including southernmost IL and western KY. Brief IFR conditions are likely with this activity, mainly due to reductions in vsby. Gusty winds are also likely with convection. Shower and tstm activity should wane significantly by early evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...GM AVIATION...DB
Hazardous weather outlook, Jun 23, 1:37 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 137 PM CDT Sun Jun 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-240945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 137 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight The potential exists for multiple rounds of strong to severe thunderstorms to move east across our region through the afternoon and early evning. The main hazards will be damaging winds and large hail. Torrential rainfall is also likely, which could pose some localized flash flooding. The tornado riask is low, but not zero. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will decrease in coverage on Monday. There is a slight chance of thunderstorms from mid week on into the weekend. Thunderstorms during the workweek are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today and tonight. York/08
In the hours before
Local storm report, Jun 23, 4:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG CHARLESTON 36.92N 89.34W
06/23/2019 MISSISSIPPI MO PUBLIC
MPING REPORT OF ONE INCH LIMBS DOWN BETWEEN CHARLESTON
AND WYATT.
&&
CHRISTIWLocal storm report, Jun 23, 4:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM TSTM WND DMG 1 N PETERSBURG 38.50N 87.28W
06/23/2019 PIKE IN LAW ENFORCEMENT
DELAYED REPORT. NUMEROUS TREES AND POWER
LINES DOWN NORTH OF PETERSBURG AND IN
WINSLOW.
&&
KESSpecial weather statement, Jun 23, 4:28 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
428 PM CDT Sun Jun 23 2019
ILZ087-089-090-093-094-KYZ001>009-232215-
Massac IL-Gallatin IL-Pope IL-Johnson IL-Pulaski IL-Carlisle KY-
Calloway KY-McCracken KY-Marshall KY-Ballard KY-Graves KY-Fulton KY-
Hickman KY-Livingston KY-
428 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...POPE...
JOHNSON...MASSAC...SOUTH CENTRAL GALLATIN...MARSHALL...MCCRACKEN...
EASTERN BALLARD...SOUTHEASTERN FULTON...CALLOWAY...LIVINGSTON...
HICKMAN...CARLISLE AND GRAVES COUNTIES UNTIL 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goreville to near Cayce. Movement was east
at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Paducah, Murray, Mayfield, Metropolis, Benton, Calvert City, Fulton,
Vienna, Clinton, La Center, Bardwell, Lone Oak, Reidland, Brookport,
Salem, Golconda, Karnak, Cayce, Burna and Ledbetter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Kentucky Lake and Lake Barkley, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southern Illinois...and western and northwestern Kentucky.
LAT...LON 3650 8907 3757 8897 3761 8814 3758 8813
3757 8813 3760 8818 3760 8834 3759 8841
3743 8841 3739 8831 3722 8820 3715 8819
3708 8823 3700 8821 3698 8824 3693 8819
3669 8807 3654 8803 3650 8805
TIME...MOT...LOC 2128Z 272DEG 37KT 3750 8890 3652 8900
DWSLocal storm report, Jun 23, 4:32 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST BARDWELL 36.87N 89.01W
06/23/2019 E55.00 MPH CARLISLE KY PUBLIC
&&
CHRISTIWLocal storm report, Jun 23, 4:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
449 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND GST 4 W PADUCAH 37.07N 88.71W
06/23/2019 M62 MPH MCCRACKEN KY TRAINED SPOTTER
&&
CHRISTIWLocal storm report, Jun 23, 5:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND DMG 3 NNE CHRISNEY 38.05N 87.02W
06/23/2019 SPENCER IN LAW ENFORCEMENT
DELAYED REPORT. TWO TREES DOWN ON COUNTY
ROAD 1100 NORTH. ONE TREE DOWN WEST OF
COUNTY ROAD 600 EAST AND ONE TREE DOWN EAST
OF COUNTY ROAD 600 EAST.
&&
KESThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:16 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall, Trigg | 44 min |
| Jun 23, 1:23 PM CDT | Special Weather Statement | PAH | Hopkins, McLean, Muhlenberg, Todd, Webster | 52 min |
| Jun 23, 1:26 PM CDT | Tornado Warning | PAH | Graves | 34 min |
| Jun 23, 1:48 PM CDT | Tornado Warning | PAH | Calloway | 15 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 12 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 32 min |
| Jun 23, 2:24 PM CDT | Flash Flood Warning | PAH | Daviess | 6 hr |
| Jun 23, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 59 min |
| Jun 23, 4:28 PM CDT | Special Weather Statement | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, Livingston and 2 more | 47 min |
| Jun 23, 4:31 PM CDT | Tornado Warning | PAH | Ballard, Carlisle, Graves, McCracken | 14 min |
| Jun 23, 4:37 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 6 more | 53 min |
| Jun 23, 4:42 PM CDT | Tornado Warning | PAH | Ballard, Graves, Livingston, McCracken | 33 min |
| Jun 23, 5:00 PM CDT | Tornado Warning | PAH | Livingston, McCracken, Marshall | 30 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more | 61 min |
| Jun 23, 5:19 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 26 min |
| Jun 23, 5:34 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Union, Webster | 26 min |
| Jun 23, 5:36 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Trigg | 24 min |
| Jun 23, 5:53 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Union | 52 min |
| Jun 23, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Todd, Trigg | 64 min |
| Jun 23, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 20 min |
| Jun 23, 6:56 PM CDT | Tornado Warning | PAH | Christian, Todd | 34 min |
| Jun 23, 3:23 PM CDT | Tornado Warning | PAH | Alexander, Pulaski | 37 min |
| Jun 23, 3:44 PM CDT | Tornado Warning | PAH | Alexander, Pulaski, Union | 31 min |
| Jun 23, 1:19 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley, Wayne | 41 min |
| Jun 23, 1:48 PM CDT | Flash Flood Warning | PAH | Carter, Ripley | 6 hr |
| Jun 23, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 33 min |
| Jun 23, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Cape Girardeau, New Madrid, Scott, Stoddard and 1 more | 63 min |
| Jun 23, 2:47 PM CDT | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 28 min |
| Jun 23, 2:52 PM CDT | Tornado Warning | PAH | Stoddard | 38 min |
| Jun 23, 3:14 PM CDT | Tornado Warning | PAH | Scott, Stoddard | 31 min |
Nearby
Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.